Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Derivative superconvergent points
in finite element solutions of Poisson's equation
for the serendipity and intermediate families
- a theoretical justification


Author: Zhimin Zhang
Journal: Math. Comp. 67 (1998), 541-552
MSC (1991): Primary 65N30
MathSciNet review: 1459393
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Finite element derivative superconvergent points for the Poisson equation under local rectangular mesh (in the two dimensional case) and local brick mesh (in the three dimensional situation) are investigated. All superconvergent points for the finite element space of any order that is contained in the tensor-product space and contains the intermediate family can be predicted. In case of the serendipity family, the results are given for finite element spaces of order below 7. Any finite element space that contains the complete polynomial space will have at least all superconvergent points of the related serendipity family.


References [Enhancements On Off] (What's this?)

  • 1. I. Babuska, T. Strouboulis, C. S. Upadhyay, and S. K. Gangaraj, Computer-based proof of the existence of superconvergence points in the finite element method; superconvergence of the derivatives in finite element solutions of Laplace’s, Poisson’s, and the elasticity equations, Numer. Methods Partial Differential Equations 12 (1996), no. 3, 347–392. MR 1388445 (97c:65160), http://dx.doi.org/10.1002/num.1690120303
  • 2. C.-M. Chen, Superconvergent points of Galerkin's method for two-point boundary value problems (in Chinese), Numer. Math. J. Chinese Univ. 1 (1979), 73-79.
  • 3. Jim Douglas Jr., Todd Dupont, and Mary Fanett Wheeler, An 𝐿^{∞} estimate and a superconvergence result for a Galerkin method for elliptic equations based on tensor products of piecewise polynomials, Rev. Française Automat. Informat. Recherche Opérationnelle Sér Rouge 8 (1974), no. R-2, 61–66 (English, with Loose French summary). MR 0359358 (50 #11812)
  • 4. N. N. Lebedev, Special functions and their applications, Dover Publications, Inc., New York, 1972. Revised edition, translated from the Russian and edited by Richard A. Silverman; Unabridged and corrected republication. MR 0350075 (50 #2568)
  • 5. A.H. Schatz, I.H. Sloan, and L.B. Wahlbin, Superconvergence in finite element methods and meshes which are symmetric with respect to a point, SIAM Journal on Numerical Analysis 33(2) (1996), 505-521. CMP 96:12
  • 6. Barna Szabó and Ivo Babuška, Finite element analysis, A Wiley-Interscience Publication, John Wiley & Sons, Inc., New York, 1991. MR 1164869 (93f:73001)
  • 7. L.B. Wahlbin, Superconvergence in Galerkin Finite Element Methods, Lecture Notes in Mathematics, Vol. 1605, Springer, Berlin, 1995. CMP 97:09

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65N30

Retrieve articles in all journals with MSC (1991): 65N30


Additional Information

Zhimin Zhang
Affiliation: Department of Mathematics, Texas Tech University, Lubbock, Texas 79409
Email: zhang@ttmath.ttu.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-98-00942-9
PII: S 0025-5718(98)00942-9
Received by editor(s): May 29, 1996
Additional Notes: This work was supported in part by NSF Grants DMS-9626193 and DMS-9622690.
Article copyright: © Copyright 1998 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia